Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 148, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 23, 2009, 10:08 PM CDT for Kemper County, Neshoba County, Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2009, 10:08 PM CDT (03:08 UTC)
- Expired
- Sep 23, 2009, 10:58 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kemper County, MS, Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 10:30 PM CDT | FLASH FLOOD | Bethsaida, MS | WATER COVERING THE ROADS IN THE BETHSAIDA COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 240308
FFWJAN
MSC069-099-240515-
/O.NEW.KJAN.FF.W.0148.090924T0308Z-090924T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT WED SEP 23 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PRESTON...
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PHILADELPHIA...
* UNTIL 1215 AM CDT
* AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BETHSAIDA...OR 8 MILES
SOUTHEAST OF PHILADELPHIA...MOVING NORTH AT 5 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FORESTDALE...BURNSIDE AND STALLO
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3258 8886 3258 8916 3293 8920 3294 8901
3293 8897 3292 8896 3292 8893 3293 8892
3293 8881
$$
EEC1 follow-up statement
000
WGUS74 KJAN 240358
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1058 PM CDT WED SEP 23 2009
MSC069-099-240408-
/O.CAN.KJAN.FF.W.0148.000000T0000Z-090924T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KEMPER MS-NESHOBA MS-
1058 PM CDT WED SEP 23 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN NESHOBA AND
WESTERN KEMPER COUNTIES...
LAT...LON 3258 8886 3258 8916 3293 8920 3294 8901
3293 8897 3292 8896 3292 8893 3293 8892
3293 8881
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 9:32 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 23, 9:32 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 932 PM CDT WED SEP 23 2009 .DISCUSSION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO DRIFT NORTH ACROSS THE FORECAST AREA THIS EVENING. WHILE THE ACTIVITY HAS DISSIPATED A BIT IN INTENSITY...SOME POCKETS OF HEAVY RAIN DO CONTINUE TO FALL OVER PORTIONS OF THE AREA. AS A RESULT... SOME LOCALIZED AREAS COULD SEE SOME RAINFALL RATES ON THE ORDER OF 1-2 INCHES IN JUST AN HOURS TIME. THIS WILL LIKELY CAUSE SOME PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS. WHILE MUCH OF THE ACTIVITY IS EXPECTED TO CONTINUE TO SLOWLY DISSIPATE THROUGH THE LATE EVENING HOURS...A STALLED FRONT IS ORIENTED NORTH TO SOUTH IN MY WEST NEAR THE MISSISSIPPI RIVER. BECAUSE OF THIS...THE BETTER RAIN CHANCES THROUGH THE OVERNIGHT HOURS WILL BE ACROSS AREAS ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. THE FORECAST LOOKS IN PRETTY GOOD SHAPE FOR TONIGHT. I WILL MAKE SOME MINOR ADJUSTMENTS TO THE HOURLY GRIDS AS A RESULT OF CURRENT TRENDS. UPDATED PRODUCTS WILL BE SHIPPED MOMENTARILY. && .AVIATION...A COMBINATION OF SCATTERED CONVECTION...STRATUS...AND FOG THROUGH THE NIGHT WILL KEEP MVFR/IFR CEILINGS AT MOST LOCATIONS THROUGH THE OVERNIGHT HOURS. CONVECTION AND FOG WILL ALSO KEEP A VARIETY OF VISIBILITIES ACROSS THE AREA TONIGHT AS SITES FOR THE MOST PART THROUGH THIS EVENING WILL REMAIN VFR...BUT BRIEFLY DROP TO MVFR/IFR STATUS WHERE CONVECTION IS OBSERVED. THROUGH THE NIGHT THOUGH...WITH FOG EXPECTED TO DEVELOP AT MOST LOCATIONS... VISIBILITIES WILL FALL TO MVFR/IFR STATUS. THIS WILL ESPECIALLY BE THE CASE AT LOCATIONS ALONG AND EAST OF INTERSTATE 55...KJAN... KGTR...KMEI...AND KHBG...WHERE VISIBILITIES AND CEILINGS COULD FALL TO LIFR STATUS AROUND SUNRISE THURSDAY MORNING. BOTH CEILINGS AND VISIBILITIES WILL IMPROVE THROUGH THE MORNING HOURS THURSDAY. HOWEVER...SCATTERED CONVECTION WILL AGAIN BE POSSIBLE AT ALL TAF SITES THROUGH THE AFTERNOON AND EVENING HOURS THURSDAY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19
Hazardous weather outlook, Sep 23, 2:53 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 253 PM CDT WED SEP 23 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 253 PM CDT WED SEP 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE COMBINED EFFECTS OF A STALLED FRONTAL BOUNDARY...ABUNDANT MOISTURE AND DAYTIME HEATING WILL BRING ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THURSDAY. THESE SHOWERS WILL BRING THE POSSIBILITY FOR TORRENTIAL DOWNPOURS AND PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS ESPECIALLY WITH STORMS THAT MOVE REPEATEDLY ACROSS THE SAME AREA. ONCE AGAIN THE POTENTIAL FOR HEAVY RAIN WILL WANE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
In the hours before
Local storm report, Sep 23, 4:48 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT WED SEP 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD MONTICELLO 31.55N 90.11W
09/23/2009 LAWRENCE MS LAW ENFORCEMENT
STREET FLOODED IN THE CITY OF MONTICELLO.
&&
ACOHENLocal storm report, Sep 23, 5:11 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT WED SEP 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD WEST POINT 33.61N 88.64W
09/23/2009 CLAY MS PUBLIC
ROAD FLOODED IN THE TOWN OF WEST POINT.
&&
ACOHENLocal storm report, Sep 23, 6:00 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT WED SEP 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD PLEASANT HILL 31.72N 90.74W
09/23/2009 COPIAH MS PUBLIC
WATER FLOWING ACROSS ROADWAYS IN PLEASANT HILL.
&&
ACOHENLocal storm report, Sep 23, 6:29 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT WED SEP 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM FLASH FLOOD CALEDONIA 33.68N 88.33W
09/23/2009 LOWNDES MS PUBLIC
FLOODING ON AREA ROADWAYS.
&&
ACOHENSpecial weather statement, Sep 23, 7:17 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 717 PM CDT WED SEP 23 2009 MSZ043-049>051-056-057-240115- SMITH MS-JASPER MS-NEWTON MS-RANKIN MS-SCOTT MS-MADISON MS- 717 PM CDT WED SEP 23 2009 A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM GOSHEN SPRINGS TO 4 MILES SOUTHWEST OF BAY SPRINGS AT 717 PM CDT...MOVING EAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN CENTRAL MADISON...SCOTT...NORTHEASTERN RANKIN... SOUTHWESTERN NEWTON...WESTERN JASPER AND EASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. IF HEAVY RAINFALL PERSISTS ACROSS THESE AREAS...THEN A FLASH FLOOD WARNING COULD BECOME REQUIRED. COHEN
Local storm report, Sep 23, 7:39 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT WED SEP 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD SHUQUALAK 32.98N 88.57W
09/23/2009 NOXUBEE MS PUBLIC
A FEW COUNTRY ROADS FLOODED NEAR TOWN.
0730 PM FLASH FLOOD DUCK HILL 33.63N 89.71W
09/23/2009 MONTGOMERY MS LAW ENFORCEMENT
ONE ROAD WAS REPORTED TO BE COVERED WITH WATER.
&&
HAMRICKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 4:03 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clay and 31 more | 12 hr |
| Sep 24, 9:23 AM CDT | River Flood Warning | JAN | Clay | 24 hr |
| Sep 24, 5:48 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw | 65 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.